Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Chest burning, tightness in throat, ears, on exposure to chemicals, perfumes. Pulmonary function test, CT scan normal. Allergic reaction?

I am having problems with my chest burning and getting tight, and my throat and ears getting tight when I am around strong chemicals, new carpet,perfume, etc. It started when I was exposed to polymers from my work over a period of 6 months. I have been to a pulmonologist and had a pulmonary function test and a ct scan , and everything came back normal. I tried different inhalers, but they make it worse. I read about a lady who has had the same problem from breathing bleach fumes. How come this is happening? and where do I go for help?
Asked On : Tue, 12 Jun 2012
Answers:  1 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
From your description it is apparent that you are suffering asthma. If possible avoid the allergens that you have mentioned. Normally inhalers are the answer to asthma but in your case they seem to make it worse. Probably the propellant in it is causing asthma like symptoms. You have not mentioned the inhalers that you are taking. You change your brand or take oral steroids like prednisolone or methyl prednisolone as short course when symptoms develop. You should repeat ct scan and PFT after 6 to 12 months to rule out any occupational lung disease which takes time to menifest.
Answered: Tue, 12 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor